View Full Version : first day on vyvanse, too intense


pandapam
09-09-16, 03:18 PM
Hello people :)
I'm new to being medically treated for my adhd
but since I'm about to get kicked out of university thanks to it
I'm turning to medical treatment, so my story with medications goes like this
I tried ritalin 10 mg at first, worked great for 4 hours, needed something
for longer hours in order to study for tests, tried ritalin la 30 mg
felt nothing unlike ritalin, after a few days, i continued to try because i thought
that maybe because it's the first day and my body needs to get used to it
i got side effects, felt really high and sad
doctor said i should try concerta 36 mg, first day it worked for 12 hours
felt great to get things, second day and days later nothing stopped working and then side effects, weird ones
tried going back to normal ritalin 10 mg twice a day
for some reason it stopped working too
and now the doctor said i should try vyvanse, he gave me 30 mg, today is my first day
and i got so overwhelmed so hyperactive and talkative, it was so intense, seems like i also lose track of time, my adhd is non hyperactive btw
the hyperactivity wore off after 7-8 hours, but i got almost nothing done
because everything was so overwhelming and intense
i'm supposed to try vyvanse for 5 days and go back to the doctor, i'm tired of trying and trying new meds

is this normal? is it because it's the first day? did anyone else experience this?

(sorry if my english isn't right, it's not my native language)

get things done*, i dont know how to edit my post, new here sorry

sarahsweets
09-10-16, 04:07 AM
I dont know if its normal but because ritalin and vyvanse are two different classes of drugs- its possible that these side effects can be as a result of a new medication.

C15H25N3O
09-10-16, 05:38 AM
You have a little euphoria and it is activating you. You might should call your doctor and ask for a lower dosage or enjoy the roller-coaster to a better life.

AngryBurrito
09-12-16, 12:33 PM
Hello people :)
I'm new to being medically treated for my adhd
but since I'm about to get kicked out of university thanks to it
I'm turning to medical treatment, so my story with medications goes like this
I tried ritalin 10 mg at first, worked great for 4 hours, needed something
for longer hours in order to study for tests, tried ritalin la 30 mg
felt nothing unlike ritalin, after a few days, i continued to try because i thought
that maybe because it's the first day and my body needs to get used to it
i got side effects, felt really high and sad
doctor said i should try concerta 36 mg, first day it worked for 12 hours
felt great to get things, second day and days later nothing stopped working and then side effects, weird ones
tried going back to normal ritalin 10 mg twice a day
for some reason it stopped working too
and now the doctor said i should try vyvanse, he gave me 30 mg, today is my first day
and i got so overwhelmed so hyperactive and talkative, it was so intense, seems like i also lose track of time, my adhd is non hyperactive btw
the hyperactivity wore off after 7-8 hours, but i got almost nothing done
because everything was so overwhelming and intense
i'm supposed to try vyvanse for 5 days and go back to the doctor, i'm tired of trying and trying new meds

is this normal? is it because it's the first day? did anyone else experience this?

(sorry if my english isn't right, it's not my native language)

get things done*, i dont know how to edit my post, new here sorry



This sounds like what happened to me. This is my first month on Vyvanse and just like you the first couple days were a thrill ride. That intense speed feeling does level off after a couple days. I haven't taken any other ADHD meds to compare, but i do have fantastic clarity and focus on Vyvanse. I would give it a week and see how you feel. I dont think i was fully used to it until after week 2. I still tend to blame every little oddity on Vyvanse and instantly think its a side effect.

Good Luck.

Reghan
09-15-16, 05:16 AM
I've been on Vyvanse for years and I have never had issues like that. I take 60mg though, maybe you need a higher dose?

aeon
09-15-16, 06:07 AM
You can't fully trust your own observations about any medication the first day you take it.

Cheers,
Ian

pandapam
09-19-16, 02:34 PM
thanks everyone, I think the problem is with long lasting medicine, I'm gonna consult my doctor again

C15H25N3O
09-19-16, 07:51 PM
Sorry, I did not have the time on my first post to answer like this:

Let me try to explain what happens to you.

10mg Ritalin IR have a good effect on you but only last 4 hours. If you need a longer lasting effectiveness of Ritalin IR you should
intake 50% of the morning dosage which you can repeat until evening. This intake patterns should also work great for you with Ritalin IR:

10-5mg for 8 hours
10-5-5mg for 12 hours
10-5-5-5mg for 16 hours (if needed)

If you take too much you feel overdosed which expresses exactly in side-effects you described as a high and sadness. It will also
add some bad attention and can make headaches if it is too much.

Ritalin LA combines 2 intakes. You were prescribed to 30mg which is like taking 2x15mg. 15mg are 150% of what you liked
and a overdose starts at 125% of a good level. So you could try Ritalin LA 20mg but the second release could be too strong for
you because it releases 2x10mg.

Having a look on your responds to Ritalin 10mg IR and 30mg LA your dosage with Vyvanse should be 18-20mg and you are on a
too high dosage with 30mg of Vyvanse.

If you are predominately non-hyperactive and need some activation but experience sadness on a overdosage of Ritalin instead
of racing and weird thoughts you are better treated with a weak amphetamine like Vyvanse to cover all day.

I think it is great because it comes and leaves very soft. Its effect should be subtle which means you dont feel it but your attention
is improved a lot but you also can experience a tiny hyperactivity but not intense like on 30mg which seem to be to much for you.

Long lasting meds are better comfort to intake but a second release can be late or too much of the substance.

If your doc wants to prescribe you next 36mg Concerta he has no experience with ADHD and throws the dice.

Let me know if it was a help when you are adjusted to your med.